| Model Number |
WA00014A |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that for the generator, the part of the a-cord that was inserted into the endoscope suddenly caught fire and emitted smoke and burst into flames.The issue was found shortly after starting the therapeutic tur (transurethral resection) procedure.The procedure was completed by changing the surgeon with a back-up device.The surgeon suffered burns with blister forming on the right 4th and 5th fingers with no further medical intervention.There were no reports of patient harm.
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
Event or Problem Description
No additional information received from customer.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: d8, h2, h3, h4, h6, h11.The device was returned to olympus for inspection and the reported failure was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: connector disassembly.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: this event was caused by a component failure of the hf cable.Olympus will continue to monitor field performance for this device.